Texas, 2025

Tornadoes and Hail in Texas, May 19 to 20, 2025

May 19 to 20, 2025 · NWS FWD · 40 events in 8 counties and zones

An eastward-surging dryline provided focus for yet another round of strong to severe thunderstorms as an upper level trough swept through the Plains on May 19. Montague County received the majority of the severe weather, as the triple point between the dryline, cold front, and warm front remained stationary near that location for several hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$163,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An eastward-surging dryline provided focus for yet another round of strong to severe thunderstorms as an upper level trough swept through the Plains on May 19. Montague County received the majority of the severe weather, as the triple point between the dryline, cold front, and warm front remained stationary near that location for several hours. Storms eventually expanded south, and spread east through the rest of the region late that afternoon and into the evening. Hail up to 4.5 inches was reported in the Saint Jo area in Montague County. In addition, 3 brief tornadoes occurred in counties along the Red River: 1 EF-Unknown, and 2 EF-0s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 19, 4:40 AM CST, 4 hours 13 minutes earlier. Its key messages:

  • Additional severe thunderstorms are expected this afternoon and evening with the highest coverage near and east of I-35. All severe weather hazards are possible.
  • A cold front on Tuesday will knock temperatures back down to near normal for the middle of next work week, with afternoon highs in the low to the mid 80s.
  • There will be daily chances (20-30%) for afternoon/evening thunderstorms beginning Thursday.
Area forecast discussion, May 19, 4:40 AM CST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
540 AM CDT Mon May 19 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- Additional severe thunderstorms are expected this afternoon and
  evening with the highest coverage near and east of I-35. All
  severe weather hazards are possible.

- A cold front on Tuesday will knock temperatures back down to
  near normal for the middle of next work week, with afternoon
  highs in the low to the mid 80s.

- There will be daily chances (20-30%) for afternoon/evening
  thunderstorms beginning Thursday.

&&

.SHORT TERM... /NEW/
Update:
As of 530 AM, high-based showers and isolated storms are beginning
to develop within a mid-level moisture plume extending
northeastward from the Texas Hill Country. This trend should
continue this morning, with perhaps a couple of more robust cells
capable of small hail and gusty winds becoming established after
sunrise. The main severe weather risk is still from mid afternoon
into the evening, and will primarily be in North Texas where an
environment supportive of supercells will be in place with all
severe hazards possible. Overnight CAM guidance remains fairly
subdued in terms of convective coverage within the forecast area,
while coarser global guidance continues to support widespread
convection ahead of the dryline. Current thinking is still that
CAMs are underdone, and have gone more bullish with PoPs than most
short-term guidance would indicate given there will be strong
synoptic forcing available and a very unstable buoyant sector
ahead of the dryline. The remainder of the trends outlined below
remain valid for today's event.

-Stalley

Previous Discussion:
/Through Tuesday/

One final round of severe thunderstorms is forecast later this
afternoon and evening before a reprieve in active weather during
the midweek period.

A lull in convective activity is expected through the early
morning hours before broad large-scale ascent results in high-
based showers and isolated thunderstorms around and after sunrise.
This activity may be rather similar to that experienced during
the daytime yesterday, and will likely remain sub-severe without
access to the greater moisture/instability rooted in the boundary
layer. However, small hail and gusty winds cannot be ruled out
with any more robust cells that may exist from sunrise into the
early afternoon.

By mid-afternoon, the surface dryline boundary will be pulled
eastward, advancing into western North Texas during peak heating.
Strong to severe thunderstorms are expected to develop near/east
of this boundary with aid from strong synoptic ascent from a deep
upper trough pivoting into the Central Plains. With significant
instability characterized by SBCAPE exceeding 4000 J/kg and strong
deep-layer shear exceeding 50 kts, a supercellular storm mode
should dominate initially, before perhaps eventual upscale growth
into clusters heading into the evening. This will support all
severe hazards, including large hail and a few tornadoes,
especially as 0-1 km shear/helicity increase heading towards
sunset with the onset of a strengthening low-level jet over parts
of Northeast Texas. Another concern is the anticipated fast storm
motions later today, even for established supercells with deviant
motion. Mean steering flow will be in excess of 55 mph, left
splitting supercells could race northeast in excess of 60 mph, and
even right-movers could see ENE motions as high as 40-50 mph.
This will be of even greater concern if convection is still
ongoing after nightfall which is possible in parts of Northeast
Texas.

Although today's environment will certainly be supportive of
severe weather, there are still a couple of uncertainties
surrounding finer details of convection coverage and trends. The
first of these is the placement of the dryline which has quite a
bit of spread even among short-term guidance. Overall, have
favored a western solution as several of these CAMs are often too
aggressive with daytime mixing, and as a result are often too
aggressive with diurnal eastward advance of the dryline. If there
is a significant amount of high-based shower and thunderstorm
activity during the morning and early afternoon, this would only
slow the dryline's eastward progress further. The second factor is
the impact (if any) of daytime precipitation on destabilization
within the warm sector. This may explain a few CAMs' reluctance to
develop much in the way of convection within the CWA later in the
afternoon. However, with the degree of synoptically evident
forcing in place today in conjunction with the dryline, a null
event does not seem likely, and will maintain more aggressive PoPs
especially near and east of I-35 through the late afternoon and
evening period.

By late this evening, convection should largely be exiting the
forecast area to the east/northeast along with the dryline as it
vacates the area with the Central Plains low pressure system. The
low's trailing cold front will be pulled through the entire
forecast area overnight and Tuesday morning, with noticeably
cooler and much less humid conditions arriving behind it. This
will lead to a very pleasant Tuesday with dewpoints in the 50s,
sunny skies, and highs in the 80s.

-Stalley

&&

.LONG TERM... /Issued 244 AM CDT Mon May 19 2025/
/Wednesday through Sunday/

...Wednesday...

Dry post-frontal air will be in place during the day on Wednesday,
as a high pressure to the north funnels a slightly cooler and
stable airmass into the region. This will keep skies clear and
conditions mild, with highs in the 80s and dew points in the 50s.

...Thursday through Sunday...

Though upper-level ridging will build into the central CONUS for
the end of the week into this upcoming weekend, surface high
pressure will shift to the east/northeast, allowing for southerly
flow to bring Gulf moisture back into the region. This will allow
dew points to increase again into the upper 60s and 70s, and highs
to rebound into the upper 80s and low 90s. In the mid-levels,
parcel trajectories will be more off the Gulf as opposed to the
Mexican Plateau. This will keep warmer air aloft and the EML to
the west, resulting in a weaker capping inversion and weak mid-
level lapse rates. On the dynamics front, medium range guidance is
beginning to resolve weak disturbances that will slowly traverse
the southern Plains during this time frame. This set up will favor
daily chances for isolated showers and thunderstorms (20 to 30%
chance).

While the details are unclear at this time range, the
general trend favors slightly higher coverage near the Red River
(less SBCIN) and east Texas (more surface moisture). Furthermore,
SBCAPE may increase to the 2000-3000 J/kg range owing to a very
moist boundary layer. In this environment, a storm or two may
briefly be capable of large hail or damaging winds, but in the
absence of strong shear or any meaningful synoptic features,
organized severe weather appears unlikely at this time. This also
means that favored areas for thunderstorm development will
partially depend on activity the day prior, as remnant outflow
boundaries, though hard to predict their location far in advance,
can have important implications on where storms develop later the
next day. Thermodynamically driven convection like this will also
be tied to the diurnal cycle, with convection developing during
the afternoon hours, and quickly dissipating after sunset.

Darrah

&&

.AVIATION... /NEW/
/12z TAFs/

MVFR stratus primarily in the 1-2 kft range has overspread all
TAF sites as of 1030z, and low cigs are expected to remain in
place through much of the morning. Some lifting/scattering to VFR
is possible heading into the afternoon, while a breezy south wind
of 20G30KT prevails. In addition, isolated high-based showers and
a few thunderstorms are beginning to spread towards North Texas
from the Hill Country, and could briefly result in SHRA or TSRA at
the airports before 18z. However, the potential for prolonged
lightning impacts to the airports is too low to carry TS during
this time period. Greater chances for convective impacts will
arrive mid/late afternoon when severe thunderstorms are possible
mainly in North/Northeast Texas. Strong or severe storms could
continue into the evening hours, and this would be most likely
roughly from the Metroplex airports north and eastward. This
activity should vacate the TAF sites by 02-03z with a quiet
overnight period to follow. A trailing cold front will move
through at the end of the forecast period around 12z Tuesday
resulting in a northwest wind shift.

-Stalley

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North Texas late this
afternoon and evening. Even if activation is not locally
requested, any reports of hazardous weather to the National
Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    85  65  82  63  87 /  60  20   0   0   0
Waco                89  68  84  60  89 /  30  30   0   0   0
Paris               83  68  79  57  84 /  70  60   0   0   0
Denton              86  59  82  58  87 /  50  20   0   0   0
McKinney            83  65  80  60  86 /  60  40   0   0   0
Dallas              86  67  83  63  87 /  60  30   0   0   0
Terrell             85  68  82  59  86 /  60  40   0   0   0
Corsicana           88  71  85  61  89 /  40  40   0   0   0
Temple              91  67  89  60  92 /  30  30   0   0   0
Mineral Wells       91  60  84  57  90 /  30  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 19, 7:41 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
841 AM CDT Mon May 19 2025

TXZ142-143-156-157-191415-
Mills TX-Coryell TX-Lampasas TX-Hamilton TX-
841 AM CDT Mon May 19 2025

...A strong cluster of thunderstorm will impact portions of
southwestern Hamilton, west central Coryell, Lampasas and
southeastern Mills Counties through 915 AM CDT...

At 840 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles northeast of Bend, or 13 miles northwest of
Lampasas, moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Evant around 855 AM CDT.

Other locations impacted by this storm include Shive, Moline, Izoro,
Rumley, Purmela, Adamsville, Arnett, Pearl, South Purmela, and King.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 9829 3144 9780 3103 9820 3103 9844
      3106 9848 3108 9846 3110 9847 3111 9846
      3111 9847 3112 9848 3112 9850 3109 9852
      3109 9853
TIME...MOT...LOC 1340Z 215DEG 56KT 3120 9835

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, May 19, 8:03 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
903 AM CDT Mon May 19 2025

TXZ143-156-157-191430-
Coryell TX-Lampasas TX-Hamilton TX-
903 AM CDT Mon May 19 2025

...Strong thunderstorms will impact portions of eastern Hamilton,
Coryell and central Lampasas Counties through 930 AM CDT...

At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Evant to 10 miles north of Copperas Cove.
Movement was northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Gatesville around 915 AM CDT.

Other locations impacted by these storms include Pancake, Izoro,
South Mountain, Rumley, Purmela, Adamsville, Whiteway, Aleman,
Arnett, and Levita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3133 9834 3139 9830 3141 9827 3143 9828
      3151 9823 3194 9795 3146 9760 3110 9797
TIME...MOT...LOC 1403Z 223DEG 46KT 3145 9814 3127 9796

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hernandez
Special weather statement, May 19, 8:44 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
944 AM CDT Mon May 19 2025

TXZ159-191515-
McLennan TX-
944 AM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of southwestern
McLennan County through 1015 AM CDT...

At 943 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moody, or 7 miles south of McGregor, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Waco, Hewitt, and Lorena around 950 AM CDT.
  Woodway and Robinson around 955 AM CDT.
  Beverly Hills around 1000 AM CDT.
  Bellmead and Lacy-Lakeview around 1005 AM CDT.

Other locations impacted by this storm include Rock Creek,
Downsville, Willow Grove, Asa, Spring Valley, China Spring, and
Gholson.

This includes Interstate 35 between mile markers 314 and 338.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 9742 3140 9747 3173 9727 3147 9690
      3124 9734
TIME...MOT...LOC 1443Z 229DEG 49KT 3134 9737

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hernandez

The radar

The Ft Hood radar (KGRK), 76 km away, was scanning. The volume nearest the first event began at 14:53 UTC.

Open the radar archive at this moment

Event by event

28 hail, 9 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, McLennan

When
May 19, 8:53 AM CST
Where
McLennan County, 0.91 mi NE of Lorena
Measured
1.5 in hail
Reported by
Social Media
Coordinates
31.390, -97.210

Hail, McLennan

When
May 19, 8:57 AM CST
Where
McLennan County, 1.9 mi WNW of Hillside
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
31.410, -97.180

A report of half dollar sized hail northeast of Lorena was relayed via local media.

Hail, Montague

When
May 19, 2:00 PM CST
Where
Montague County, 4.19 mi S of Ringgold
Measured
1.25 in hail
Reported by
Public
Coordinates
33.760, -97.940

Report from mPING: Half Dollar (1.25 in.).

Hail, Montague

When
May 19, 2:01 PM CST
Where
Montague County, 0.57 mi E of Ringgold
Measured
1.75 in hail
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.820, -97.940

Hail, Montague

When
May 19, 2:42 PM CST
Where
Montague County, 3.64 mi SSW of Ringgold
Measured
2 in hail
Property damage
$11,000
Reported by
Public
Coordinates
33.770, -97.970

Report from mPING: Hen Egg (2.00 in.).

Hail, Montague

When
May 19, 3:01 PM CST to 3:06 PM CST
Where
Montague County, 0.69 mi S of Bowie
Measured
1.5 in hail
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.560, -97.850

A few different sources reported several minutes of ping pong ball sized hail in and around Bowie.

Hail, Montague

When
May 19, 3:02 PM CST
Where
Montague County, 0.69 mi S of Bowie
Measured
1 in hail
Reported by
Public
Coordinates
33.560, -97.850

Report from mPING: Quarter (1.00 in.).

Hail, Montague

When
May 19, 3:18 PM CST
Where
Montague County, Montague
Measured
1.75 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
33.670, -97.720

Amateur radio operator reported golf ball sized hail in Montague.

Hail, Montague

When
May 19, 3:19 PM CST
Where
Montague County, 1.34 mi WSW of Montague
Measured
1.75 in hail
Property damage
$7,000
Reported by
Public
Coordinates
33.660, -97.740

Report from mPING: Golf Ball (1.75 in.).

Hail, Montague

When
May 19, 3:20 PM CST
Where
Montague County, 0.58 mi E of Montague
Measured
1.75 in hail
Property damage
$7,000
Reported by
Public
Coordinates
33.670, -97.710

Report from mPING: Golf Ball (1.75 in.).

Hail, Montague

When
May 19, 3:28 PM CST
Where
Montague County, 4.25 mi ENE of Nocona
Measured
1.75 in hail
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.800, -97.660

Emergency manager reported golf ball sized hail 4 east of Nocona.

Hail, Montague

When
May 19, 3:30 PM CST
Where
Montague County, 0.9 mi NW of Spanish Ft
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.940, -97.630

Emergency manager reported quarter sized hail and high winds in Spanish Fort.

Hail, Montague

When
May 19, 3:34 PM CST
Where
Montague County, 1.15 mi W of Capps Corners
Measured
4.5 in hail
Property damage
$19,000
Reported by
Broadcast Media
Coordinates
33.800, -97.520

Broadcast media reported 4.5 inch diameter hail 7 miles north of Saint Jo.

Hail, Montague

When
May 19, 4:57 PM CST
Where
Montague County, 2.21 mi SE of Bonita
Measured
4 in hail
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
33.730, -97.570

Broadcast media reported softball sized hail 4 miles northwest of Saint Jo.

Hail, Montague

When
May 19, 4:58 PM CST
Where
Montague County, 1.34 mi WNW of St Jo
Measured
2.75 in hail
Property damage
$14,000
Reported by
Emergency Manager
Coordinates
33.710, -97.550

Emergency manager reported baseball sized hail on Highway 82 west of Saint Jo.

Hail, Montague

When
May 19, 5:02 PM CST
Where
Montague County, 2.07 mi S of Capps Corners
Measured
1 in hail
Reported by
Public
Coordinates
33.770, -97.500

Report from mPING: Quarter (1.00 in.).

Tornado, Cooke

When
May 19, 5:02 PM CST to 5:03 PM CST
Where
Cooke County, 5.7 mi WNW of Muenster to 5.58 mi WNW of Muenster
Rating
EFU
Path length
0.12 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
33.667, -97.477

A tornado was confirmed by chaser video east of Saint Jo on private land. Grass was laid down in a circular pattern in a field, but the tornado dissipated before reaching an area of trees. Video shows the tornado only lasted about 10 seconds. This tornado was rated EF-Unknown.

Hail, Montague

When
May 19, 5:07 PM CST
Where
Montague County, 3.5 mi N of St Jo
Measured
4 in hail
Property damage
$15,000
Reported by
Public
Coordinates
33.750, -97.520

Report from mPING: Grapefruit (4.00 in.).

Hail, Montague

When
May 19, 5:11 PM CST
Where
Montague County, 0.57 mi E of St Jo
Measured
1.75 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
33.700, -97.520

Amateur radio operator reported golf ball sized hail in Saint Jo.

Hail, Cooke

When
May 19, 5:13 PM CST
Where
Cooke County, Bulcher
Measured
2.5 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.800, -97.430

Emergency manager reported golf ball to tennis ball sized hail 10 miles N of Muenster near Bulcher.

Thunderstorm Wind, Montague

When
May 19, 5:23 PM CST
Where
Montague County, 1.5 mi SSW of Bowie
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.550, -97.860

Emergency management reported that two overhead doors were damaged by high winds at the volunteer Fire Department approximately 1 mile south of Bowie on Highway 59.

Hail, Montague

When
May 19, 5:25 PM CST
Where
Montague County, 2.82 mi NNE of St Jo
Measured
1.75 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
33.740, -97.520

Hail, Montague

When
May 19, 5:50 PM CST
Where
Montague County, Fruitland
Measured
2 in hail
Property damage
$9,000
Reported by
Storm Chaser
Coordinates
33.500, -97.800

Storm chaser reported 2 inch hail in Fruitland.

Thunderstorm Wind, Montague

When
May 19, 5:56 PM CST
Where
Montague County, 1.8 mi SE of Fruitland
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.480, -97.780

Emergency management reported that a power line had blown down onto a house, just north of Lawhorn Lane and Hwy 287, north of the city of Sunset.

Hail, Montague

When
May 19, 5:57 PM CST
Where
Montague County, Sunset
Measured
1.25 in hail
Reported by
Social Media
Coordinates
33.450, -97.770

Social media photo showed half dollar size hail in Sunset.

Hail, Cooke

When
May 19, 7:09 PM CST
Where
Cooke County, 1.15 mi W of Gainesville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.630, -97.170

Emergency manager reported quarter sized hail just west of Gainesville.

Thunderstorm Wind, Cooke

When
May 19, 7:10 PM CST
Where
Cooke County, 0.69 mi N of Gainesville
Measured
54 kt (62 mph) measured gust
Reported by
Emergency Manager
Coordinates
33.640, -97.150

Emergency management reported a 62 MPH wind gust in Gainesville. A storm chaser reported several tree limbs blown down across the city of Gainesville.

Thunderstorm Wind, Cooke

When
May 19, 7:15 PM CST
Where
Cooke County, 0.69 mi S of Gainesville
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
33.620, -97.150

The Cooke County Emergency Manager reported a measured wind gust of 70 MPH on the roof of the county courthouse (at an elevation of 30 feet).

Thunderstorm Wind, Cooke

When
May 19, 7:15 PM CST
Where
Cooke County, 0.69 mi N of Gainesville
Measured
55 kt (63 mph) estimated gust
Reported by
Storm Chaser
Coordinates
33.640, -97.150

A storm chaser reported several tree limbs blown down across the city of Gainesville.

Hail, Cooke

When
May 19, 7:25 PM CST
Where
Cooke County, 1.38 mi N of Callisburg
Measured
1 in hail
Reported by
Public
Coordinates
33.720, -97.020

Report from mPING: Quarter (1.00 in.).

Hail, Grayson

When
May 19, 7:42 PM CST
Where
Grayson County, 0.69 mi S of Denison
Measured
1 in hail
Reported by
Public
Coordinates
33.740, -96.550

Report from mPING: Quarter (1.00 in.).

Hail, Grayson

When
May 19, 7:47 PM CST
Where
Grayson County, 0.69 mi N of Denison
Measured
1 in hail
Reported by
Public
Coordinates
33.760, -96.550

Report from mPING: Quarter (1.00 in.).

Hail, Grayson

When
May 19, 7:50 PM CST
Where
Grayson County, 0.57 mi E of Carpenters Bluff
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.750, -96.410

An emergency manager reported nickel to quarter size hail in Carpenters Bluff.

Hail, Grayson

When
May 19, 7:53 PM CST
Where
Grayson County, 1.34 mi ESE of South Gale
Measured
1 in hail
Reported by
Public
Coordinates
33.720, -96.460

Report from mPING: Quarter (1.00 in.).

Tornado, Fannin

When
May 19, 9:20 PM CST to 9:25 PM CST
Where
Fannin County, 2.95 mi NNE of Lamasco to 2.79 mi S of Telephone
Rating
EF0
Path length
1.36 mi
Path width
75 yd
Reported by
Emergency Manager
Coordinates
33.736, -96.043

An EF-0 tornado occurred near Dotson along CR 2295 and FM 2029, producing scattered tree damage. Maximum estimated winds were 75 mph.

Thunderstorm Wind, Tarrant

When
May 19, 11:05 PM CST
Where
Tarrant County, Westover Hills
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
32.770, -97.430

KNFW measured a 61 mph / 53 kt gust.

Thunderstorm Wind, Tarrant

When
May 19, 11:11 PM CST
Where
Tarrant County, 0.58 mi W of (Ftw)meacham Arpt Ft
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
32.820, -97.360

KFTW measured a 51 kt / 59 mph gust.

Thunderstorm Wind, Tarrant

When
May 19, 11:14 PM CST to 11:22 PM CST
Where
Tarrant County, 0.58 mi W of (Ftw)meacham Arpt Ft
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
32.820, -97.360

KFTW measured a 71 mph / 62 kt gust.

Thunderstorm Wind, Rockwall

When
May 20, 12:35 AM CST
Where
Rockwall County, 0.58 mi W of Rockwell Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
32.930, -96.440

KF46 measured a 57 mph / 50 kt gust.

Tornado, Lamar

When
May 20, 12:41 AM CST to 12:42 AM CST
Where
Lamar County, 2.8 mi E of Powderly to 2.9 mi E of Powderly
Rating
EF0
Path length
0.11 mi
Path width
50 yd
Reported by
Public
Coordinates
33.794, -95.472

A very brief tornado damaged some trees along CR 43200 east of Powderly. The tornado was rated EF-0 with maximum 80 mph winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264524, 1264525, 1264541, 1264542, 1264543, 1264544, 1264545, 1264546, 1264547, 1264548, 1264551, 1264553, 1264554, 1264557, 1264556, 1264558, 1265235, 1264560, 1264564, 1264530, 1264873, 1264567, 1264570, 1264875, 1264572, 1264532, 1264878, 1264880, 1264882, 1264535, 1264534, 1264536, 1264539, 1264538, 1265236, 1264614, 1264613, 1264615, 1264616, 1265238.